Archives of Medicine and Health Sciences

CASE REPORT
Year
: 2015  |  Volume : 3  |  Issue : 1  |  Page : 97--100

Plant growth nutrient (nitrobenzene) poisoning with multiple complications


Yatendra Singh, Makrand Singh, Sandeep Raj Saxena, Khalil Mohammad 
 Department of Medicine, Government Medical College, Haldwani, Uttarakhand, India

Correspondence Address:
Dr. Yatendra Singh
Department of Medicine, Government Medical College, Haldwani - 263 139, Uttarakhand
India

Nitrobenzene, a pale yellow oily liquid with an odor of bitter almonds, is used in the synthesis of Aniline dyes, flavoring agent, and also in rubber industry. Recently it is also used as a plant growth nutrient. It causes methemoglobinemia with symptoms including headache, nausea, dizziness, fatigue, shortness of breath, cyanosis, and convulsions. Severe acute exposure to nitrobenzene can cause jaundice, renal failure, and coma, and it may be fatal. We report a case of Plant growth nutrient (nitrobenzene) poisoning with multiple complications like hemolytic anemia, renal failure, seizures, and pneumonia. Patient was managed with intravenous methylene blue along with other supportive therapy and survived. So, early aggressive management and a watch on complications might be helpful in saving patient«SQ»s life from this poisoning.


How to cite this article:
Singh Y, Singh M, Saxena SR, Mohammad K. Plant growth nutrient (nitrobenzene) poisoning with multiple complications.Arch Med Health Sci 2015;3:97-100


How to cite this URL:
Singh Y, Singh M, Saxena SR, Mohammad K. Plant growth nutrient (nitrobenzene) poisoning with multiple complications. Arch Med Health Sci [serial online] 2015 [cited 2020 Oct 28 ];3:97-100
Available from: https://www.amhsjournal.org/article.asp?issn=2321-4848;year=2015;volume=3;issue=1;spage=97;epage=100;aulast=Singh;type=0